Women report pain is worst part of taking abortion pill

A report from The National Academy of Sciences, Engineering and Medicine said the following about the abortion pill:

“Bleeding generally starts as the tissue begins to separate from the endometrium and continues for several days after the abortion is complete.

The heaviest bleeding occurs during and immediately following the passage of the gestational sac and lasts one to two days. Some bleeding and spotting may occur up to 9 – 16 days.

Like bleeding, uterine pain and cramping are an expected and normal consequence of medication abortion. Cramping can last from a half-day to three days.

Nonsteroidal anti-inflammatory drugs (NSAIDs) are typically recommended to manage the pain…However, some women still report high levels of pain, and pain is commonly reported as the worst feature of the method.

Prophylactic regimens for pain management are an area of active research.

Other side effects reported by women who undergo medication abortion include nausea, vomiting, weakness, diarrhea, headache, dizziness, fever, and chills. About 85% of patients report at least one of these side effects, and many patients are expected to report more than one.”

The National Academy of Sciences, Engineering, and Medicine Committee on Reproductive Health Services: The Safety and Quality of Abortion Care in the United States (Washington, DC: The National Academies Press, 2018) 54

Share on Facebook

Author: TA Smith

Sarah Terzo is a pro-life writer and blogger. She is on the board of The Consistent Life Network and PLAGAL +

Leave a Reply

Your email address will not be published. Required fields are marked *

five + four =